Flushing after taking Magnesium Glycinate?

Home The Candida Forum Candida Questions Flushing after taking Magnesium Glycinate?

This topic contains 7 replies, has 3 voices, and was last updated by  impossible 5 years, 5 months ago.

Viewing 8 posts - 1 through 8 (of 8 total)
  • Author
    Posts
  • #114474

    ThomasJoel2
    Participant
    Topics: 9
    Replies: 375

    For the past 4-5 days I’ve been taking 120mg magnesium glycinate and have noticed a couple of reactions so far:
    – Flushing
    – Average daily body temperature has gone up .4 degrees to 97.9
    – My veins are more pronounced
    – Despite only .4 change in body temperature I feel significantly hotter and seem to be sweating easier

    I was wondering if anyone could offer any insight into why I may be reacting like this. I feel overall better now than before I started taking the magnesium and am not complaining about the reaction, but am curious as to why I’m responding the way I am.

    #114495

    2tude58
    Member
    Topics: 5
    Replies: 18

    I had trouble with magnesium also. My doc gave my magezyme and it still created problems. There’s another thread on this regarding magnesium that’s very good. For now I’m just soaking in epsom salt baths. Try magnesium in your search on this forum. I tried to find it for you, maybe there’s one of the more experienced members that can help? There’s a ton of good info on it. Hope this helps. I’m still trying to wade my way through all this and it’s taking me forever. Right when I think I get on top of the candida, I get an inflammation attack (joints, nerves etc) and round we go again.

    #114505

    impossible
    Member
    Topics: 16
    Replies: 606

    I had a funky inflammatory response the first time i used mag glyc too. Sounds like you might be having a slight allergic response to it. Some people dont tolerate it. I take it you know you wouldnt tolerate epsom salts.

    #114507

    ThomasJoel2
    Participant
    Topics: 9
    Replies: 375

    Thanks for the replies!

    I remember like 3 years ago I was experimenting with taking a B-100 complex to help with acne and I had a similar reaction. My face would turn really red after taking the capsule and I felt really hot. The flushing was definitely more severe then than it is now. I’m not 100% sure, but I believe this reaction went away after a while. I’ll keep at this dose for a while and see if anything changes.

    I have not tried epsom salts yet. I tried magnesium citrate a couple of months ago and had a similar feeling to what I’m experiencing now with feeling overall hotter. I don’t remember any flushing though. Anyway, I’m thinking the feeling hotter may be a good thing since my overall body temp runs too low in the first place.

    Back to the magnesium citrate though, after ramping up the dose to around 500mg I started to get headaches, diarrhea, really bad fibromyalgia all over, and a running fever around 101 degrees for a day or so (I immediately discontinued the magnesium after I got the fever).

    Edit: I posted this same topic over at the FDC yahoo group and got this response, which I found very interesting:

    My take is that it’s related to the fact that Mg forms a complex with ATP (ATP-Mg), and is used by the mitochondria for respiration (i.e. energy production). Sixty per cent of the energy of one molecule of ATP is lost as heat. Therefore, I’d imagine you’ve fired up your mitochondria, and are acclimatizing to increased energy production in the form of heat from the respiration of food following a period of Mg deficiency.
    I started taking Mg Ascorbate a few weeks ago. Just 40mg of elemental Mg was causing me to feel hot. I’ve very low Mg-ATP. So, your experiences may correlats with mine.
    Just take it slow.

    #114514

    2tude58
    Member
    Topics: 5
    Replies: 18

    impossible;53026 wrote: I had a funky inflammatory response the first time i used mag glyc too. Sounds like you might be having a slight allergic response to it. Some people dont tolerate it. I take it you know you wouldnt tolerate epsom salts.

    Just a “theory:” Mag is extremely hard on the liver. I don’t know why the baths work well for relief but they take down pain considerably. I can’t seem to even move the day after taking mag orally. Out of all the stuff I was on my doc said that was likely the largest culprit. Wading through one day or minute at a time….

    #114515

    impossible
    Member
    Topics: 16
    Replies: 606

    2tude58;53035 wrote:

    I had a funky inflammatory response the first time i used mag glyc too. Sounds like you might be having a slight allergic response to it. Some people dont tolerate it. I take it you know you wouldnt tolerate epsom salts.

    Just a “theory:” Mag is extremely hard on the liver. I don’t know why the baths work well for relief but they take down pain considerably. I can’t seem to even move the day after taking mag orally. Out of all the stuff I was on my doc said that was likely the largest culprit. Wading through one day or minute at a time….

    Could be the mag, could be the sulfate. Both will help. Sounds like you are quite the “universal reactor” tude. I know what thats like, believe me. Though Im finally turning that corner, hopefully for good. Also, dont assume just because you are having one type of reaction to things you are not having having other types of reactions, it is likely the very opposite. I wouldnt be surprised if the vast majority of your symptoms were caused by reactions. Try this, you might be surprised. Starting fresh in the morning, dont intake anything but water (rx’s too if you have any that you cant skip a day of) for as long as you can, a day or 2, and see how you feel. I recommend this to people all the time and alot, if not most, of them are shocked at the difference it makes (if reactions are a real suspicion).

    TJ, im by no means an expert on the krebs cycle, but from what I understand of it, I dont think that is likely the case, for you or the other person. Not sayin it surely isnt, just that I really doubt it.

    #114541

    ThomasJoel2
    Participant
    Topics: 9
    Replies: 375

    Hey impossible, let me know what you think of this response when you can:

    Another thought: if it’s only mg glycinate, it could be you’re glutamate/GABA is off. Glycine tends to support whichever is predominant. High glutamate equals brain inflammation, which could manifest itself in flushing

    #114621

    impossible
    Member
    Topics: 16
    Replies: 606

    Is it still just facial?

    From Bioengineering of the Skin:

    Facial flushing is a physiologic sign of heat exposure and of emotional distress, or it can be a reaction due to pathologic enzyme activity or a hormonal disorder.

Viewing 8 posts - 1 through 8 (of 8 total)

The topic ‘Flushing after taking Magnesium Glycinate?’ is closed to new replies.